Optical coherence tomography findings in niacin maculopathy

Hatem Marwan Dajani, Andreas Katsuya Lauer

Research output: Contribution to journalArticle

19 Scopus citations

Abstract

Case report: We present the case of 54-year-old male who developed bilateral cystoid macular thickening while taking 3 g of niacin per day, and we describe the optical coherence tomography (OCT) features of niacin (nicotinic acid) maculopathy. Comments: Cystoid spaces were seen in both the outer plexiform and inner nuclear layers of both eyes. The cystoid spaces were largest and central in the outer plexiform layer, whereas a broader distribution of smaller cysts was seen in the inner nuclear layer. With cessation of niacin, his vision improved and the OCT features normalized.

Original languageEnglish (US)
Pages (from-to)197-200
Number of pages4
JournalCanadian Journal of Ophthalmology
Volume41
Issue number2
DOIs
StatePublished - Apr 2006

Keywords

  • Cystoid macular edema
  • Drug-induced ocular side effects
  • Maculopathy
  • Niacin (nicotinic acid)
  • Optical coherence tomography
  • Retinal edema

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint Dive into the research topics of 'Optical coherence tomography findings in niacin maculopathy'. Together they form a unique fingerprint.

  • Cite this